MAUDE Adverse Event Report: WELCH ALLYN INC. WFR CSM,NIBP,MAS,RRP,BRAUNPRO6000,PLUG2; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC. WFR CSM,NIBP,MAS,RRP,BRAUNPRO6000,PLUG2; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 74RE-2
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that when attempting to connect the usb-c cable to the csm, sparks were generated.After a few minutes, when checking the monitor's functionality, there was a burning smell and smoke and the usb-c cable was hot.There was no injury, death, or procedural delay reported with this event.
 
Additional Manufacturer Narrative
During inspection of the internal components, it was determined the ferrites l301 and l305 were burnt on the internal mainboard.Both of those are 1.5amp ferrites that can handle 3amps of continuous power.The two ferrites being burnt would not be likely a result of connecting the micro usb cable to the csm device as stated in the complaint statement.The damage observed on the internal mainboard is consistent with the apm power cable incorrectly being plugged into the csm device.The device still worked correctly with battery power but does not charge the battery or work with ac power attached.Multiple attempts were made to obtain pictures of the apm power cable to see if it was damaged by incorrectly plugging it into the csm device without any response from the customer.The csm uses a micro usb port.A usb c cable cannot be plugged into the csm device as stated in the complaint.Based on the investigation and past failures, the failure of the customer returned csm 74re-2 was determined to be consistent with user error, specifically, the apm power cable was incorrectly connected to the csm device.Although multiple design and circuit enhancements have been implemented to mitigate this risk, the circular nature of the connector prevents complete protection against incorrect power cable or apm insertion.The csm device has housings around the main board preventing access to the electronics inside the device.Reports of thermal/electrical damage to an internal component do not represent a hazardous situation to the end user as the device is not intended to be held by the end user and therefore decreases the likelihood of severe injury or death to negligible.After consideration for potential harms and worst-case scenarios, no serious adverse health consequence would occur from this issue.
 
Additional Manufacturer Narrative
The device was returned to baxter where an initial inspection determined that the pcba mainboard had overheated.The device has now been forwarded to the manufacturer for a thorough investigation into the reported incident.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description

Brand Name
WFR CSM,NIBP,MAS,RRP,BRAUNPRO6000,PLUG2
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key23180073
Report Number1316463-2025-00082
Device Sequence Number15748629
Product Code MWI
UDI-Device Identifier00732094335828
UDI-Public732094335828
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number74RE-2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown